Alert archive / Louisiana / River Flood Warnings in 2007

River Flood Warning 21, NWS Lake Charles, LA

December 27, 2007Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Dec 27, 2007, 9:29 AM CST for Calcasieu Parish, Louisiana. It took effect at Dec 28, 2007, 6:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 9:29 AM CST (15:29 UTC)
In effect from
Dec 28, 2007, 6:00 AM CST
Expired
Dec 28, 2007, 8:37 AM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 271529
FLWLCH
BULLETIN 
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
929 AM CST THU DEC 27 2007

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-280529-
/O.NEW.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/
/OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/
929 AM CST THU DEC 27 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM THURSDAY THE STAGE WAS 3.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  FRIDAY MORNING.
* AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
3 follow-up statements
000 
WGUS84 KLCH 271539
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
939 AM CST THU DEC 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-280539-
/O.CON.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/
/OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/
939 AM CST THU DEC 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM THURSDAY THE STAGE WAS 3.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  FRIDAY MORNING.
* AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
000 
WGUS84 KLCH 280516
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1116 PM CST THU DEC 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-281916-
/O.CON.KLCH.FL.W.0021.071228T1200Z-071229T1200Z/
/OTBL1.1.ER.071228T1200Z.071228T1200Z.071228T1200Z.NO/
1116 PM CST THU DEC 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 3.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.
* AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
000 
WGUS84 KLCH 281437
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
837 AM CST FRI DEC 28 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

 
LAC019-281507-
/O.CAN.KLCH.FL.W.0021.000000T0000Z-071229T1200Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 AM CST FRI DEC 28 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  7:00 AM FRIDAY THE STAGE WAS 3.4 FEET.
* FLOOD STAGE IS 4.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 3:40 AM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Dec 27, 3:40 AM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 AM CST THU DEC 27 2007

.SHORT TERM (TODAY-FRIDAY NIGHT)...WRAP AROUND CLOUDS CONTINUE
ACROSS MUCH OF THE AREA THIS MORNING...BUT SHOULD GIVE WAY TO
SUNSHINE LATER THIS MORNING. TEMPERATURES WILL CONTINUE TO BE
FAIRLY CLOSE TO NORMAL TODAY IN THE WAKE OF THE COOL FRONT THAT
MOVED THROUGH THE AREA YESTERDAY. ACTIVE PATTERN WILL CONTINUE AS A
QUICK MOVING STORM SYSTEM WILL BE CROSSING THE SOUTHWESTERN STATES
TODAY ALLOWING FOR A QUICK MOISTURE RETURN TONIGHT. AS THE SYSTEM
CROSSES THE ARKLATEX TONIGHT...A COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BEGIN TO
DEVELOP ALONG AND AHEAD OF THE FRONT BY LATE TONIGHT AND MOVE TO
THE EAST ACROSS THE AREA DURING THE MORNING FRIDAY. THE SHEAR
PROFILES POINT TO A POTENTIAL FOR SOME SEVERE
THUNDERSTORMS...ESPECIALLY WHERE THE WARM SECTOR CAN MAKE IT FAR
ENOUGH TO THE NORTH. AT THIS TIME THIS APPEARS TO BE EAST OF LAKE
CHARLES AND SOUTH OF I-10. WITH THE WARM FRONT APPROACHING
TONIGHTS LOWS MAY BE ACHIEVED EARLY ON AND TEMPERATURES RISE A
LITTLE OR HOLD STEADY AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS
WILL BE ENDING IN THE AFTERNOON FROM WEST TO EAST FRIDAY AS THE
FRONT PASSES.

.LONG TERM (SATURDAY-WEDNESDAY)...ACTIVE PATTERN WILL PERSIST INTO
THE WEEKEND AS THE NEXT SYSTEM MOVES ACROSS THE NORTHERN GULF.
THIS WILL ALLOW RAINS TO DEVELOP ONCE AGAIN ACROSS THE AREA. IT
DOES APPEAR THAT THERE WILL BE A SHARP CUTOFF TO THE PRECIPITATION
WITH THIS EVENT AS MOST OF THE RAIN SHOULD FALL ALONG AND SOUTH OF
A BUNA TO ALEXANDRIA LINE. THE PRECIPITATION WILL GRADUALLY
DIMINISH THROUGH SUNDAY AS THE MAJORITY OF THE ACTIVITY MOVES INTO
THE COASTAL WATERS. THEN NEXT STORY WILL BE AS A DEEP TROUGH IS
CARVED OUT OVER THE EASTERN US...THEN DOOR WILL BE OPENED TO THE
ARCTIC FOR A TIME AND A POTENT COLD FRONT WILL PUSH THROUGH THE
AREA ON MONDAY. THE FIRST FRONT HAS MORE PACIFIC AIR WITH
IT...HOWEVER A SECOND SURGE OF COLD AIR WILL MOVE THROUGH TUESDAY
AND THIS WILL LIKELY BRING THE COLDEST TEMPERATURES OF THE SEASON
TO THE AREA. WENT A TAD COLDER THAN GUIDANCE SO FAR
WEDNESDAY...BUT WILL LIKELY HAVE TO GO COOLER THAN WHAT WE
CURRENTLY HAVE IN THE FORECAST IF CURRENT MODEL TRENDS PERSIST AND
CLOUD COVER REMAINS LIMITED.

&&

.AVIATION...MVFR CIGS WILL GRADUALLY DISSIPATE LATER THIS MORNING
AND AFTERNOON AS WINDS GRADUALLY TURN TO THE EAST. CIGS AND VIS
WILL BECOME RESTRICTED OVERNIGHT AS A WARM FRONT BEGINS TO LIFT
BACK TO THE NORTH ACROSS THE AREA. SHOWERS AND THUNDERSTORMS MAY
GET TO BPT-AEX AND LCH BY 12Z TOMORROW MORNING.

&&

.MARINE...WINDS WILL BEGIN TO INCREASE AGAIN THIS AFTERNOON OUT OF
THE EAST...THEN SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
COASTAL WATERS LATE TONIGHT INTO DAY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  54  67  41 /  10  50  70  10
KBPT  56  53  65  40 /  10  60  60  10
KAEX  56  49  62  37 /   0  60  70  10
KLFT  58  54  66  42 /  10  40  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

BRAZZEL
Hazardous weather outlook, Dec 27, 4:09 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CST THU DEC 27 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-281015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
409 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER BY LATE
TONIGHT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP BY
LATE TONIGHT ALONG A COLD FRONT THAT WILL BE MOVING INTO LAKES
REGION OF TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS SOUTHWEST
AND CENTRAL LOUISIANA DURING THE DAY FRIDAY. THERE ARE SOME
INDICATIONS THAT A FEW OF THESE THUNDERSTORMS COULD BE
SEVERE...MAINLY TO THE EAST OF A LINE FROM PECAN ISLAND TO
CARENCRO TO KROTZ SPRINGS LINE AND THIS THREAT OF SEVERE
THUNDERSTORMS WILL EXTEND INTO THE COASTAL WATERS. THE MAIN
THREAT WILL BE DAMAGING WINDS AS WELL AS ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT MAY
BE NEEDED FRIDAY MORNING.

BRAZZELL

Nearby

River Flood Warnings in Louisiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.